MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3541458G |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/17/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent a breast augmentation revision procedure mentor memoryshape breast implant 480cc breast prostheses has silicone in her right lymph nodes post implantation.Mammogram results indicated that there was no rupture of the breast prosthesis.It was later reported that bilateral rupture of the breast prostheses was diagnosed by a healthcare professional.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch report is for the patient¿s left breast prosthesis.Refer to manufacturer report number 1645337-2024-02338 for the report for the patient¿s right breast prosthesis.
Additional Manufacturer Narrative
On 03-sep-2024, mentor received additional information about the event.The patient was scheduled to undergo bilateral explantation on (b)(6) 2024.Reason for device explant and/or reoperation: bilateral breast prosthesis rupture, silicone in right lymph nodes.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 24-oct-2024, the mentor failure analysis lab received the device for evaluation.Additionally, an updated explantation date ((b)(6) 2024) was reported.The patient¿s explanted breast prostheses were replaced with mentor memorygel boost breast implant 630cc gel breast prostheses.On 28-oct-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had an area of missing material on the posterior view.Additionally, siltex cracking was observed on the edges of the missing material.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).